Hi i have been having problems for 3 years with a headache that accompanies a white circle over my vision thats when i know its coming on i see a bunch of yellow small dots millions of them even in a dark room when the attack is bad. When i get this way i have pressure in my ears i have tried saline nose sprays i would blow my nose my ears will get alot worse i spoke to a few neurologist they told me that you have to take care of the sinus problem first then your migraine wont be bad i get these attacks daily 2 or 3 attacks a day and they can last anywhere between 20 minutes to 7 hours once i throw up i have to leave a bucket at the side of the bed and throw up in it once i throw up and it relieves pressure in my ears the white circle aura goes away in time and after i throw up about a half hour more the headache goes away. I have started a medicine called navane its used for paranoia and hauccinations i also take a drug called prevacid when i looked up the package insert on both drugs it said that the prevacid in less then 1% of paitents causes migraine and sinusitis the navane nasal congestion. Spoke to my gastro doctor about this he said that it wouldnt cause sinusitis. I had sinus surgery the endoscopic sinus surgery i had a devided spetum lots and lots of polyps and extensive sinus congestion i been on navane and prevacid for a good 7 years the problems with the pressure in the ear and migraine started 3 years ago. it is now 3 weeks after the surgery i still get pressure in my ear along with the migraine with the aura can any doctors figure this out for me.
The sinus problems and the migraines may be separate complaints.Your sinus problems may aggravate the headaches but may not be able to explain the auras
( visible lights prior to the attack).
You had your sinus surgery just 3 weeks ago, so the ear fullness may be expected.Migraines do occur quite often and I understand that you have been deeply troubled by the attacks. You may need preventive migraine medications and it may be necessary to ask a neurologist about this since it may interact with your other medications.
Do you have other underlying conditions? Any allergies?
Some headaches are associated with intake of certain food like cheese for instance.Continue to avoid any of these possible triggers.You may ask your physician if some of your medications may actually be causing the headaches.A this point, anti migraine medications may help if the headaches are shown to be independent of any underlying conditions. You are taking an anti psychotic medication and this may cause certain side effects. Has your physician ruled out your migraines to be a side effect of your medications?
No no eeg done i went back to the person that did the surgery and my dad explained to him and i explained to him that i get pressure in my ear i hear shushing my ears my ears pop and crack and even prior from the surgery i had the same thing. I figured getting the surgery would correct this problem but i guess i was wrong. the doctor finally said after i told him my symptoms first he looked in my nose and ears and said your ears look fine and your nose doesnt like good it looks great. I Dont understand why my nose gets so plugged up when i get these attacks the pressure is so bad in my ear that i vomit where ever i am. I believe that maybe a medicine is trigging the sinuses i am not really sure to tell you the truth.
It has only been a month post surgery ( is this correct)? And you have mentioned that they removed nasal and sinus polyps ?
Given that your symptoms remain unchanged even after the surgery may require a referral to a neurologist.This may suggest that the sinus problems and the polyps may not be directly causing the symptoms.A cranial CT scan and blood tests may be requested. An EEG may help determine an underlying seizure disorder.
Do communicate with your physician with regards to your medications.A neurologist may be able to help modify your medications to decrease side effects . Do not stop or taper your medications without first informing your physician prescriber.
Hi Vanessa the problem is getting worse now. I went into the emergency room sunday march 16,2008 cause of severe migraine they gave me a narcotic daludid 2mg they gave me steriods, reglen to control the nausea still threw up and it wasnt bile it was all mucos i through up about 4 times and alot of it was congestion. They did a catscan catscan of the brain was normal but showed thick mucos in the sinus er doctor told me i have sinusitis he mentioned i will have to go to an ent have them stick and instrument puncter the sinus inject fluid into the sinuses and drain them.could it be something i am allergic too to get recurring sinusitis even when the doctor operated on me and i had surgery it seems to be recurring back just like before having surgery. it seems when i get the sinus pressure that triggers the migraine attack.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.